MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 1, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 1, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical products: 3.2mmx30mm rnglc+ acet drl bit; catalog#: 31-323230; lot#: 721600.G7 screw 6.5mm x 50mm; catalog#: 010001003; lot#: 3559034.Truncated blade.Sharp instrument enclosed; catalog#: 00-7053-056-10; lot#: unknown.Full blade.Sharp instrument enclosed; catalog#: 00-7053-056-20; lot#: unknown.G7 osseoti 4 hole shell 60mm g 0mm g; catalog#: 110010248; lot#: 6859167.G7 dual mobility liner 46mm g; catalog#: 110024465; lot#: 951430.G7 screw 6.5mm x 30mm; catalog#: 010000999; lot#: 6503130.Bone screw self-tapping 6.5 mm dia.30 mm length; catalog#: 00625006530; lot#: j6795645.Bearing 28 mm i.D.46 mm o.D.Size g; catalog#: 110031013; lot#: 64782598.Biolox option, head, xl, 28/+7, taper 12/14; catalog#: 00-8777-028-04; lot#: 2978525.Femoral head non-skirted 12/14 taper; catalog#: 00-8018-028-14; lot#: 63237411.Therapy date: unknown.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During a surgery, despite numerous attempts made to resolve the femoral head-taper engagement discrepancy, the issue persisted.The surgeon decided to open the retained version of stem and a new femoral head for seating confirmation.There was about 10-15 minutes surgical delay for trouble shooting process.After investigation, it was reported that the same version of the stem and head cannot be mated.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6, d9.Correction: b4, b5, g3, g6, h10.Event description: it was reported that during surgery on mar 24, 2021, numerous attempts were made to resolve a femoral head / taper engagement discrepancy.Then the surgeon decided to open the retained version of stem and a new femoral head for seating confirmation.There was about 10-15 minutes surgical delay for trouble shooting process.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the provided x-rays were reviewed but not sent for further analysis due to the poor image quality and it would not enhance the investigation.Product evaluation: visual examination: visual examination of the provided device identified nicks and scrapes on the porous coating, including a scuff which caused the material to appear discolored.Measurements: the overall length of the stem was measured to be conforming to specifications, confirming the identity of the stem.No further dimensional analysis was completed as the device undergoes 100% dimensional inspection during manufacturing.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Conclusion: it was reported that during surgery on mar 24, 2021, numerous attempts were made to resolve a femoral head / taper engagement discrepancy.Then the surgeon decided to open the retained version of stem and a new femoral head for seating confirmation.There was about 10-15 minutes surgical delay for trouble shooting process.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
ALLOCLASSIC, SL STEM, UNCEMENTED, 1, TAPER 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12428143
Report Number0009613350-2021-00462
Device Sequence Number3780415
Product Code LZO
UDI-Device Identifier00889024481091
UDI-Public00889024481091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number2841
Device Lot Number2896770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date09/06/2021
Supplement Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR